Trying zoloft (sertraline)

Discussion in 'Fibromyalgia Main Forum' started by Connie3, Feb 25, 2010.

  1. Connie3

    Connie3 New Member

    About 6 weeks ago, I changed to sertraline for anxiety and resulting depression. First two weeks were really good. Then, the last couple of weeks my anxiety seems to have increased. I also take 1/2 tramadol in the a.m. and 1/2 .5 xanax in the afternoon if needed along with anothe 1/2 tramadol if needed. Lately, I have had a lot of tension headaches, probably from sitting at my desk too long, so I have added advil if needed. Something seems to not be working together very well. I get jittery feelings in my stomach as soon as I wake up and feel like I need more xanax, so will take 1/2. Still not right, so I take 1/2 tramadol, and then I seem to calm down. The last few nights, I have gotten these same jitters after I take my night time meds which are: 50mg. trazodone; 25mg. atenolol; .5 xanax; and pericolace and/or dulcolax for chronic constipation. Also, try to take metamucil morning and night. This jittery feeling in my stomach is keeping me from being productive at work. All I want to do is sit and stare, or lie down and be still. Anyone have any thoughts on what is going on? Any input will be greatly appreciated!
  2. gapsych

    gapsych New Member

    I would talk to your doctor about this.

    I have been on sertraline (Zoloft) for three years. There was a period of about a year I was taking something else but before that had been on Zoloft for eight years. Zoloft is suppose to reduce anxiety. What is the dosage you are taking?

    When you say you take 1/2 tramadol do you mean 25mg.? That is not very much. I usually take 200 mgs. per day depending on my pain level, sometimes 300. But that fluctuates. It works well for controlling my pain. Doesn't get rid of all the pain but at least makes me functional.

    Were you taking an AD before the Zoloft? Are you weaning off of that now as that can cause anxiety.

    But I would talk to your doctor. Did your PCP prescribe Zoloft? I really prefer having a psychiatrist for my AD and related meds. However, there are some doctor's who are knowledgeable about ADs.

    We all can react differently to medications.

    Good luck and let us know how you are doing.


    ETA My doctor also prescribed lamectal with my AD. It can help with any nervousness from an AD. But again, talk to your doctor.[This Message was Edited on 02/25/2010]
  3. Connie3

    Connie3 New Member

    Thank you so much for your response.

    I have been on AD's for 20 years and find that I have to change off and on because they seem to quit working. I was on pristiq before starting zoloft, but only for about 2 months. Pristiq made my hot flashes much worse and made me agitated. I was on effexor for quite a while before it seemed not to work. Also, prozac..same problem. I loved lexapro, but I was a little too relaxed and wanted to sleep all the time, even though I took it in the evening.

    It seems that my anxiety has gotten much worse the last few years. I am 59 and work really hard at my job, but sometimes it is so extremely hard to get going in the morning. The AD's seem to really help with energy and pain. I also think I have gotten many, many food allergies in recent years. My palpitations seem to be worse off and on since starting zoloft, and my anxiety is worse. But, I am wondering if it is food allergies and if it gets worse when I try to taper off tramadol. The one-half I take is 50mg. So, rarely do I ever take more than 100 - 150 mg. in one day. According to my internet search, zoloft, and almost all AD's are not supposed to be taken with tramadol or trazodone. I called my psychiatrist's physicians assistant and she did not think any of my symptoms are because of the zoloft, tramadol, or trazodone being taken together. These symptoms are very strange...wish I had never started taking any of them in the first place. Once you start, it is hard to get off.

    I also feel as though I am losing my outgoing personality. I am in sales and love people but seem so solemn sometimes that it is hard to cover up. I really do not look forward to much anymore and worry constantly about economy and family. I am bringing all of this on myself. My daughter is on me all the time to start exercising. I would like to, but need to feel a little better first. I know that diet is so important for me to feel better. The only things that make me feel better are veggies, fish, and chicken, but, I love bread, cake, pasta,etc. I stay away from the bad things as much as possible, but we have them at our office all the time and my willpower is virtually nonexistent.

    From what you said, I am really not taking that much medication and maybe I am just getting used to it.

    Thanks again for your reply.
  4. gapsych

    gapsych New Member

    I had the same problem with ADs stop working. That is why my doctor recommended the lamictal. I first started taking it after becoming "manic like" and suicidal with Wellbutrinthe second time which was ten years apart from having the same thing happen on Wellbutrin, ten years apart!! I thought I had been taking another AD ten years prior. I had never had any of these episodes except the two times I was on Wellbutrin. So I take SSRIs and I do fine with them.

    This is why monitoring is so important. I live alone so have a really good friend who has known me since I was 13 watch for any negative changes.

    Lamictal also helps some people with the anxiety. It was originally used for bipolar disorder but they have now found it works for other things such as making your AD work more efficiently and not wear off as quickly. At least for me!!

    Thanks goodness you are aware of your symptoms. Often it is other people around you that will first notice changes in behavior. That happened to me. I can't believe it snuck up on me so insidiously. I have been on an AD sinc 1989.

    I hear you about the weight gain. I rarely eat snack food nor fast food as it bothers my stomach and I have still gained weight!!

    Take care.

    [This Message was Edited on 02/25/2010]
  5. gapsych

    gapsych New Member

    Yeah, it is strange how what helps some people doesn't for others. I am just glad I can take the SSRIs. It's great that the Wellbutrin has worked so well for you. I guess my system could not take it.

    Unfortunately, I did not realize I was so sick until I ended up in the hospital. But I do use my pharmacist. They are a wealth of information. My grandfather was a pharmacist, the old fashion kind who used the mortar and pestle and actually made house calls. This was in the 20s and 30s. My other grandfather abused drugs, but that is another story. Maybe kind of the yin and yang of drugs? :>)

    Lamectal is not a benzo but an anti seizure drug. I do take Klonopin for my RLS. I have a pretty bad case and have never had to increase the dosage which I have been on for sixteen years.

    Take care.
    [This Message was Edited on 02/25/2010]
  6. kellygirl

    kellygirl Member

    I was prescribed doxepin for sleep and it did work, but then I didn't need it. Now, I am on 25mg elevil at bedtime and it is working.
  7. gapsych

    gapsych New Member

    Lol, did we get our wires crossed? I don't take xanax. Was it someone else? Did I misread something? It wouldn't be the first time.

    It was my dad's father who was the pharmacist and my mother's dad who used drugs. I may not have made that clear or perhaps I made it clear as mud? :>)


  8. gapsych

    gapsych New Member

    Talk about foggy. I realized what you were saying after I posted, was going to delete it, got sidetracked then completely forgot about deleting the post!!

    I don't know why I even put in anything about my relatives. I think when I write it is almost like a "stream of consciousness" or maybe "stream of fogginess" is a better description!!

    Hey, even my family can't keep up about our past relatives" shenanigans.

    I think I was in Chit Chat mode. If we can't laugh at ourselves, we would all go crazy!!